MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wayne pneumothorax set wire guide unraveled.The drainage catheter was placed in the chest.During removal of the wire guide, it was noted the wire was stuck in the catheter.The entire device was removed, and the procedure was completed.A photo was provided which shows the wire guide unraveled.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): entity: (b)(6).G4 ¿ pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9 - product received on.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 30jan2024.The patient did not have any tortuous anatomy.The wire guide was manipulated through the needle.There was no difficulty advancing the wire guide.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: an incident involving a wayne pneumothorax set was reported.The drainage catheter was placed in the chest.During removal of the wire guide, it was noted the wire was stuck in the catheter.The entire device was removed, and the procedure was completed.The patient did not have any tortuous anatomy.The wire guide was manipulated through the needle.There was no difficulty advancing the wire guide.There were no adverse effects to the patient due to this occurrence.A customer provided photo was received revealing the wire guide had unraveled.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.Cook received one used catheter, straightening obturator, and wire guide.The wire guide was unraveled beginning approximately 61.5cm from the proximal end.The wire guides o.D.And the straightening obturators i.D.Measured within specification.There is no evidence of non-conforming material.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the final complaint device lot showed no relevant non-conformances.A search on the the subassembly lots records some possibly relevant non-conformances for bent/broken wire and weld issues.There are 100% inspections in place to identify this failure before shipping, and all non-conforming material was scrapped.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no non-conforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement,¿ provides the following information to the user related to the reported failure mode: instructions for use ¿7.Attach plastic three-way stopcock to the catheter obturator.Fully straighten the curved catheter tip by advancing the catheter obturator.When fully advanced, attach the obturator to the catheter via the luer lock connection.8.Advance the catheter over the wire guide into the pleural cavity to the desired depth.9.Remove the wire guide and catheter obturator.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.The customer stated that the issues with the wire only occurred after the wire was placed.It is possible that the wire became damaged while being manipulated inside the needle, but cook cannot confirm this.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18449575
Report Number1820334-2024-00027
Device Sequence Number7660834
Product Code JOL
UDI-Device Identifier00827002565357
UDI-Public(01)00827002565357(17)241217(10)15287900
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497-IMH
Device Lot Number15287900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer01/30/2024
05/29/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date01/31/2024
06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight66 KG